| Model Number |
6.0PELF |
| Medical Device Problem Code |
Material Discolored (1170)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the tracheostomy tube was changed after one month of used and it was moldy looking based on the photo provided.The trach was change as it was due to be changed and the patient was felt all good and showed no signs of sickness.
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was not returned, but three photos were available for evaluation.Visual inspection noted green spots can be observed at the distal tip of the tube.It was reported that the tube was moldy looking.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the tube and accessories are supplied sterile and cannot be adequately desterilized for safe reuse and are intended for single patient use.The tube and accessories are for single use and single patient use only.Attempts to desterilize the tube and accessories may result in product failure and increased risk to the patient.The tube and obturator are for single patient use.Duration should not exceed twenty-nine (29) days.Covidien has not substantiated use of these devices beyond 29 days.Decisions about tracheostomy tube changes should be made by the responsible physician or designate using accepted medical techniques and judgement.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: d9, g3, h3 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection found a black discoloration in the distal end of the sample.It was reported that the tracheostomy tube was changed after one month of used and it was moldy.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the tube and accessories are supplied sterile and cannot be adequately resterilized for safe reuse and are intended for single patient use.The tube and accessories are for single use and single patient use only.Attempts to resterilize the tube and accessories may result in product failure and increased risk to the patient.The tube and obturator are for single patient use.Duration should not exceed twenty-nine (29) days.Covidien has not substantiated use of these devices beyond 29 days.Decisions about tracheostomy tube changes should be made by the responsible physician or designate using accepted medical techniques and judgement.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.